February  2013, 33(2): 629-642. doi: 10.3934/dcds.2013.33.629

Non-autonomous Julia sets with measurable invariant sequences of line fields

1. 

Department of Mathematics,University of Rhode Island, 5 Lippitt Road, Room 102F, Kingston, RI 02881, United States

Received  May 2011 Revised  July 2012 Published  September 2012

The no invariant line fields conjecture is one of the main outstanding problems in traditional complex dynamics. In this paper we consider non-autonomous iteration where one works with compositions of sequences of polynomials with suitable bounds on the degrees and coefficients. We show that the natural generalization of the no invariant line fields conjecture to this setting is not true. In particular, we construct a sequence of quadratic polynomials whose iterated Julia sets all have positive area and which has an invariant sequence of measurable line fields whose supports are these iterated Julia sets with at most countably many points removed.
Citation: Mark Comerford. Non-autonomous Julia sets with measurable invariant sequences of line fields. Discrete and Continuous Dynamical Systems, 2013, 33 (2) : 629-642. doi: 10.3934/dcds.2013.33.629
References:
[1]

L. Carleson and T. W. Gamelin, "Complex Dynamics,'' Springer Verlag, Universitext: Tracts in Mathematics, 1993.

[2]

M. Comerford, "Properties of Julia Sets for The Arbitrary Composition of Monic Polynomials with Uniformly Bounded Coefficients,'' Ph. D. Thesis, Yale University, 2001.

[3]

M. Comerford, A survey of results in random iteration, Proceedings Symposia in Pure Mathematics, American Mathematical Society, 2004.

[4]

M. Comerford, Conjugacy and counterexample in random iteration, Pac. J. of Math., 211 (2003), 69-80. doi: 10.2140/pjm.2003.211.69.

[5]

A. È. Erëmenko and M. J. Lyubich, Examples of entire functions with pathological dynamics, J. London Math. Soc. (2), 36 (1987), 458-468.

[6]

J. E. Fornaess and N. Sibony, Random iterations of rational functions, Ergodic Theory Dynamical Systems, 11 (1991), 687-708. doi: 10.1017/S0143385700006428.

[7]

Curtis T. McMullen, "Complex Dynamics and Renormalization," Annals of Mathematics Study 135, Princeton University Press, 1994.

[8]

Curtis T. McMullen, Frontiers in complex dynamics, Bull. Amer. Math. Soc., 31 (1994), 155-172.

[9]

R. Ma né, P. Sad and D. Sullivan, On the dynamics of rational maps, Ann. Sc. de l'Ecole Normale Supérieure, 16 (1983), 193-217.

[10]

L. Rempe and S. Van Strien, Absence of line fields and Ma né's theorem for nonrecurrent transcendental functions, Transactions of the American Mathematical Society, 363 (2011), 203-228. doi: 10.1090/S0002-9947-2010-05125-6.

[11]

Xiaoguang Wang, Rational maps admitting meromorphic invariant line fields, Bull. Aust. Math. Soc., 80 (2009), 454-461. doi: 10.1017/S0004972709000495.

show all references

References:
[1]

L. Carleson and T. W. Gamelin, "Complex Dynamics,'' Springer Verlag, Universitext: Tracts in Mathematics, 1993.

[2]

M. Comerford, "Properties of Julia Sets for The Arbitrary Composition of Monic Polynomials with Uniformly Bounded Coefficients,'' Ph. D. Thesis, Yale University, 2001.

[3]

M. Comerford, A survey of results in random iteration, Proceedings Symposia in Pure Mathematics, American Mathematical Society, 2004.

[4]

M. Comerford, Conjugacy and counterexample in random iteration, Pac. J. of Math., 211 (2003), 69-80. doi: 10.2140/pjm.2003.211.69.

[5]

A. È. Erëmenko and M. J. Lyubich, Examples of entire functions with pathological dynamics, J. London Math. Soc. (2), 36 (1987), 458-468.

[6]

J. E. Fornaess and N. Sibony, Random iterations of rational functions, Ergodic Theory Dynamical Systems, 11 (1991), 687-708. doi: 10.1017/S0143385700006428.

[7]

Curtis T. McMullen, "Complex Dynamics and Renormalization," Annals of Mathematics Study 135, Princeton University Press, 1994.

[8]

Curtis T. McMullen, Frontiers in complex dynamics, Bull. Amer. Math. Soc., 31 (1994), 155-172.

[9]

R. Ma né, P. Sad and D. Sullivan, On the dynamics of rational maps, Ann. Sc. de l'Ecole Normale Supérieure, 16 (1983), 193-217.

[10]

L. Rempe and S. Van Strien, Absence of line fields and Ma né's theorem for nonrecurrent transcendental functions, Transactions of the American Mathematical Society, 363 (2011), 203-228. doi: 10.1090/S0002-9947-2010-05125-6.

[11]

Xiaoguang Wang, Rational maps admitting meromorphic invariant line fields, Bull. Aust. Math. Soc., 80 (2009), 454-461. doi: 10.1017/S0004972709000495.

[1]

Mark Comerford, Todd Woodard. Orbit portraits in non-autonomous iteration. Discrete and Continuous Dynamical Systems - S, 2019, 12 (8) : 2253-2277. doi: 10.3934/dcdss.2019144

[2]

Barbara Bianconi, Francesca Papalini. Non-autonomous boundary value problems on the real line. Discrete and Continuous Dynamical Systems, 2006, 15 (3) : 759-776. doi: 10.3934/dcds.2006.15.759

[3]

Cung The Anh, Tang Quoc Bao. Dynamics of non-autonomous nonclassical diffusion equations on $R^n$. Communications on Pure and Applied Analysis, 2012, 11 (3) : 1231-1252. doi: 10.3934/cpaa.2012.11.1231

[4]

Chunyou Sun, Daomin Cao, Jinqiao Duan. Non-autonomous wave dynamics with memory --- asymptotic regularity and uniform attractor. Discrete and Continuous Dynamical Systems - B, 2008, 9 (3&4, May) : 743-761. doi: 10.3934/dcdsb.2008.9.743

[5]

Wen Tan, Chunyou Sun. Dynamics for a non-autonomous reaction diffusion model with the fractional diffusion. Discrete and Continuous Dynamical Systems, 2017, 37 (12) : 6035-6067. doi: 10.3934/dcds.2017260

[6]

Dingshi Li, Xiaohu Wang. Asymptotic behavior of stochastic complex Ginzburg-Landau equations with deterministic non-autonomous forcing on thin domains. Discrete and Continuous Dynamical Systems - B, 2019, 24 (2) : 449-465. doi: 10.3934/dcdsb.2018181

[7]

Bo You, Yanren Hou, Fang Li, Jinping Jiang. Pullback attractors for the non-autonomous quasi-linear complex Ginzburg-Landau equation with $p$-Laplacian. Discrete and Continuous Dynamical Systems - B, 2014, 19 (6) : 1801-1814. doi: 10.3934/dcdsb.2014.19.1801

[8]

Alexandre N. Carvalho, José A. Langa, James C. Robinson. Non-autonomous dynamical systems. Discrete and Continuous Dynamical Systems - B, 2015, 20 (3) : 703-747. doi: 10.3934/dcdsb.2015.20.703

[9]

Michael Khanevsky. Non-autonomous curves on surfaces. Journal of Modern Dynamics, 2021, 17: 305-317. doi: 10.3934/jmd.2021010

[10]

JinHyon Kim, HyonHui Ju, WiJong An. Inheritance of $ {\mathscr F}- $chaos and $ {\mathscr F}- $sensitivities under an iteration for non-autonomous discrete systems. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022053

[11]

Xin Li, Chunyou Sun, Na Zhang. Dynamics for a non-autonomous degenerate parabolic equation in $\mathfrak{D}_{0}^{1}(\Omega, \sigma)$. Discrete and Continuous Dynamical Systems, 2016, 36 (12) : 7063-7079. doi: 10.3934/dcds.2016108

[12]

Alexandre N. Carvalho, José A. Langa, James C. Robinson. Forwards dynamics of non-autonomous dynamical systems: Driving semigroups without backwards uniqueness and structure of the attractor. Communications on Pure and Applied Analysis, 2020, 19 (4) : 1997-2013. doi: 10.3934/cpaa.2020088

[13]

Iacopo P. Longo, Sylvia Novo, Rafael Obaya. Topologies of continuity for Carathéodory delay differential equations with applications in non-autonomous dynamics. Discrete and Continuous Dynamical Systems, 2019, 39 (9) : 5491-5520. doi: 10.3934/dcds.2019224

[14]

Dingshi Li, Kening Lu, Bixiang Wang, Xiaohu Wang. Limiting dynamics for non-autonomous stochastic retarded reaction-diffusion equations on thin domains. Discrete and Continuous Dynamical Systems, 2019, 39 (7) : 3717-3747. doi: 10.3934/dcds.2019151

[15]

Hong Lu, Mingji Zhang. Dynamics of non-autonomous fractional Ginzburg-Landau equations driven by colored noise. Discrete and Continuous Dynamical Systems - B, 2020, 25 (9) : 3553-3576. doi: 10.3934/dcdsb.2020072

[16]

Mirelson M. Freitas, Alberto L. C. Costa, Geraldo M. Araújo. Pullback dynamics of a non-autonomous mixture problem in one dimensional solids with nonlinear damping. Communications on Pure and Applied Analysis, 2020, 19 (2) : 785-809. doi: 10.3934/cpaa.2020037

[17]

Yun Lan, Ji Shu. Dynamics of non-autonomous fractional stochastic Ginzburg-Landau equations with multiplicative noise. Communications on Pure and Applied Analysis, 2019, 18 (5) : 2409-2431. doi: 10.3934/cpaa.2019109

[18]

Wenqiang Zhao. Smoothing dynamics of the non-autonomous stochastic Fitzhugh-Nagumo system on $\mathbb{R}^N$ driven by multiplicative noises. Discrete and Continuous Dynamical Systems - B, 2019, 24 (8) : 3453-3474. doi: 10.3934/dcdsb.2018251

[19]

Xinguang Yang, Baowei Feng, Thales Maier de Souza, Taige Wang. Long-time dynamics for a non-autonomous Navier-Stokes-Voigt equation in Lipschitz domains. Discrete and Continuous Dynamical Systems - B, 2019, 24 (1) : 363-386. doi: 10.3934/dcdsb.2018084

[20]

Mirelson M. Freitas, Anderson J. A. Ramos, Manoel J. Dos Santos, Eraldo R. N. Fonseca. Attractors and pullback dynamics for non-autonomous piezoelectric system with magnetic and thermal effects. Communications on Pure and Applied Analysis, 2021, 20 (11) : 3745-3765. doi: 10.3934/cpaa.2021129

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (85)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]